MAUDE Adverse Event Report: DEPUY SPINE INC NAVIGATION ENABLED INSTRUMENTS VIPER PRIME DRIVER; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC NAVIGATION ENABLED INSTRUMENTS VIPER PRIME DRIVER; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 3010-19-010
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2021, during lumbar fusion surgery, the array locked onto the driver while the screw was being inserted into the bone.The screw was being inserted with the power hand piece.Surgery was completed successfully.There was a surgical delay of fifteen (15) minutes.Patient status is unknown.This report is for one (1) navigation enabled instruments viper prime driver this is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: initial reporter is synthes sales representative the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a review of the receiving inspection (ri) for viper prime nav driver was conducted identifying that lot number mf4418101 was released in a single batch.¿ batch 1: lot qty of (b)(4) units were released on 27 oct 2020 with no discrepancies.¿ batch 2: lot qty of (b)(4)units were released on 21 oct 2020 with no discrepancies.¿ batch 3: lot qty of(b)(4) units were released on 27 oct 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could h the product was returned to us customer quality (cq) for evaluation.The us cq team forwarded the device to the raynham npd spine team for investigation.Visual analysis of the returned sample revealed that the viper prime nav driver had a burr on the proximal end of the square drive.No other issues were identified.The dimensional inspection could not be performed due to post manufacturing damage.A functional test could not be performed as the burr would not allow navlock arrays to be assembled onto the driver.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the viper prime nav driver as it was observed to have a burr on the proximal end of the square drive affecting the device functionality.Impaction of these drivers on the proximal end on the attached handle can cause the ball detents on the inside of the connected handle to damage the proximal connection.While no definitive root cause could be determined from the available information, it is probable that the viper prime nav driver had the burr on the proximal end due to the handling by the user.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawings reflecting the current and manufactured revisions were reviewed: - viper prime shaft device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
NAVIGATION ENABLED INSTRUMENTS VIPER PRIME DRIVER
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
BRIDGEWATER DISTRIBUTION
50 scotland boulevard
bridgewater MA 02324
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13559392
Report Number1526439-2022-00242
Device Sequence Number19766612
Product Code OLO
UDI-Device Identifier10705034561684
UDI-Public(01)10705034561684
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K200791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3010-19-010
Device Catalogue Number301019010
Device Lot NumberMF4418101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date03/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS; VIPER PRIME NAV DRIVER
Patient SexUnknown